Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 1, 2011, 3:50 PM EDT for Bronx County, New York County, Westchester County, New York; Bergen County, New Jersey. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 3:50 PM EDT (19:50 UTC)
- Expired
- Aug 1, 2011, 4:19 PM EDT
- In force
- 29 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Bronx County, NY, New York County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
491
WUUS51 KOKX 011950
SVROKX
NJC003-NYC005-061-119-012030-
/O.NEW.KOKX.SV.W.0048.110801T1950Z-110801T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
350 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
BRONX COUNTY IN SOUTHEAST NEW YORK...
EASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 430 PM EDT...
* AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YONKERS...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRONXVILLE...EAST TREMONT...NEW ROCHELLE...CO-OP CITY...CITY ISLAND
AND THROGS NECK BRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4090 7402 4102 7395 4100 7391 4101 7389
4094 7370 4095 7369 4094 7371 4092 7371
4091 7375 4086 7380 4081 7378 4082 7384
4081 7387
TIME...MOT...LOC 1949Z 303DEG 15KT 4093 7389
$$
JMC2 follow-up statements
692
WWUS51 KOKX 012006
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
406 PM EDT MON AUG 1 2011
NJC003-NYC061-012016-
/O.CAN.KOKX.SV.W.0048.000000T0000Z-110801T2030Z/
BERGEN NJ-NEW YORK (MANHATTAN) NY-
406 PM EDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR NEW YORK (MANHATTAN) AND EAST
CENTRAL BERGEN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE EXITED THE REGION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
LAT...LON 4082 7384 4086 7388 4101 7388 4094 7371
4093 7371 4092 7371 4092 7373 4086 7380
4081 7378
TIME...MOT...LOC 2006Z 294DEG 17KT 4090 7378
$$
NYC005-119-012030-
/O.CON.KOKX.SV.W.0048.000000T0000Z-110801T2030Z/
BRONX NY-WESTCHESTER NY-
406 PM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN WESTCHESTER AND BRONX COUNTIES...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PELHAM...OR NEAR NEW
ROCHELLE...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CITY
ISLAND...LARCHMONT...THROGS NECK BRIDGE AND MAMARONECK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4082 7384 4086 7388 4101 7388 4094 7371
4093 7371 4092 7371 4092 7373 4086 7380
4081 7378
TIME...MOT...LOC 2006Z 294DEG 17KT 4090 7378
$$
JMC444
WWUS51 KOKX 012019
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT MON AUG 1 2011
NYC005-119-012029-
/O.CAN.KOKX.SV.W.0048.000000T0000Z-110801T2030Z/
BRONX NY-WESTCHESTER NY-
419 PM EDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WESTCHESTER AND BRONX
COUNTIES IS CANCELLED...
THE STORMS HAVE WEAKENED AS THEY MOVED EAST TOWARDS THE LONG ISLAND
SOUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
LAT...LON 4082 7384 4086 7388 4101 7388 4094 7371
4093 7371 4092 7371 4092 7373 4086 7380
4081 7378
TIME...MOT...LOC 2019Z 294DEG 17KT 4087 7371
$$
JSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:38 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 1:38 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT MON AUG 1 2011
.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH WILL REMAIN OVER THE AREA TODAY...WHILE
A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS FRONT WILL CROSS
THE AREA TONIGHT...WITH A LOW PRESSURE TROUGH REMAINING IN ITS
WAKE ON TUESDAY. LOW PRESSURE PASSING ACROSS THE GREAT LAKES
TUESDAY NIGHT WILL THEN PASS TO THE SOUTHWEST ON WEDNESDAY.
HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY
NIGHT...AND SLIDE EAST LATE ON FRIDAY. HIGH PRESSURE WILL RETURN
ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE TROUGH ACROSS THE LOWER HUDSON VALLEY INTO CONNECTICUT
ALONG WITH 2000 TO 2500 J/KG CAPE VALUES PRODUCING THUNDERSTORMS.
HIGHER CAPE VALUES EXTEND ACROSS INTERIOR SOUTHERN CONNECTICUT
WITH TROUGH IN THE AREA. UPDATED FOR POPS ACROSS THE AREA THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SCT TSTM THREAT SHOULD SPREAD SE INTO LONG ISLAND AND SOUTHERN CT
TOWARD EVENING...WITH CONTINUED SVR THREAT AS NOTED ABOVE. STORMS
SHOULD DIMINISH IN COVERAGE/INTENSITY BY LATE EVENING AS SFC-
BASED INSTABILITY DIMINISHES. LOWS TONIGHT SHOULD RANGE FROM THE
LOWER 70S INVOF NYC...TO THE MID/UPPER 60S IN COASTAL
SECTIONS...TO THE LOWER 60S INLAND AS COLD FRONT MOVES THROUGH
OVERNIGHT.
A WEAK LOW PRESSURE TROUGH SHOULD LINGER ON TUE IN THE WAKE OF THE
FRONTAL PASSAGE...WITH HIGH TEMPS AND DEWPOINTS ONLY SLIGHTLY
LOWER THAN THOSE EXPECTED FOR TODAY. A MID LEVEL CUTOFF LOW
DIVING SE FROM QUEBEC INTO NRN NEW ENGLAND SHOULD HELP SHARPEN
THIS SFC TROUGH ESPECIALLY OUT EAST...WHERE LOW LEVEL CONVERGENCE
MAY BE SUFFICIENT TO SPARK A FEW SHOWERS/TSTMS OVER SE CT AND
EASTERN LONG ISLAND. THIS REMAINS SOMEWHAT UNCERTAIN AS NAM
FORECASTS MLCAPE 500 J/KG WHILE GFS INDICATES MORE MID LEVEL
SUBSIDENCE AND A CAPPING INVERSION GREATLY LIMITING INSTABILITY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE UPPER AIR PATTERN FEATURES AN UPPER LOW OVER NORTHERN NEW
ENGLAND AT THE ONSET...WHICH LIFTS SLOWLY NE ACROSS THE CANADIAN
MARITIMES INTO NEXT WEEKEND. BROAD RIDGING ENCOMPASSING THE
CENTRAL AND SOUTHERN PLAINS THEN EXPANDS SLOWLY EAST FOR THE
LATTER HALF OF THE WEEK....WHILE AN UPPER TROF MOVES INTO EASTERN
CANADA BY NEXT WEEKEND.
AT THE SURFACE...WEAK LOW PRESSURE DRIVEN BY A SHORT WAVE DROPPING
ACROSS THE GREAT LAKES TUE NIGHT WILL TRACK SE AND PASS TO THE SOUTH
OF THE AREA WEDNESDAY. MODELS ARE IN GOOD AGREEMENT WITH THE THERMAL
FORCING FROM THE SYSTEM PRODUCING AN MCS THAT TRACKS CLOSE TO THE
AREA LATE TUE NIGHT INTO WED. THE ECMWF...NAM WRF...AND SREF ALL
POINT TOWARD A SOLUTION THAT TAKES THE COMPLEX DIRECTLY OVER THE
FORECAST AREA...WHILE THE GFS STAYS FAR ENOUGH SOUTH TO THE KEEP THE
REGION DRY. THESE COMPLEXES ARE ALWAYS DIFFICULT TO PINPOINT THIS
FAR OUT IN TIME...THUS HAVE GONE WITH ONLY A CHANCE OF SHOWERS AND
THUNDERSTORM AT THIS TIME. THE TRACK OF THIS COMPLEX WILL ALSO
HAVE BIG IMPACT ON THE AMOUNT OF CLOUD COVER AND TEMPERATURES. THE
GFS CLEARLY SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS
SOUTHERNMOST TRACK. PREFERENCE AT THIS TIME WAS TO GO WITH A
NAM/GFS MOS BLEND FOR WED HIGHS...WHICH ARE SEVERAL DEGREES COOLER
THAN THE PREVIOUS FORECAST.
CONDITIONS DRY OUT BY WED NIGHT WITH DRY...SEASONABLE CONDITIONS TO
END THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME
ON SATURDAY ALONG AND AHEAD OF AN APPROACHING FRONTAL SYSTEM.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A WEAK COLD FRONT APPROACHES THE TERMINALS THIS AFTERNOON.
MAIN CONCERN THIS AFTERNOON WILL BE SCATTERED THUNDERSTORMS WILL
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. WILL GENERALLY
BE CARRYING CBS IN THE TAF...BUT EXPECTING TO AMEND TAFS AS STORMS
DEVELOP.
OTHERWISE...VFR WITH WEST OR NORTHWEST FLOW 5 TO 10 KT
WILL...LIKELY GIVE WAY TO AFTERNOON SEA BREEZE DEVELOPMENT AT
KJFK/KBDR/KGON AND ALSO KISP. ACROSS THE INTERIOR
TERMINALS...WINDS SHOULD BACK TO THE WEST THIS AFTERNOON. THIS
INCLUDES KHPN/KSWF/KEWR/KTEB/KLGA. EXPECTING THESE WINDS TO KEEP
SEA BREEZE SOUTH OF KLGA...BUT IT WILL BE CLOSE.
VFR THIS EVENING WITH WINDS TURNING W/NW UNDER 10 KT. PATCHY FOG
POSSIBLE FOR OUTLYING TERMINALS LATER TONIGHT.
TOMORROW...VFR CONTINUES WITH NORTHWEST FLOW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR SEA BREEZE
TIMING...AND FOR LATE DAY CONVECTION.
KLGA FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND DIRECTION...AND FOR
LATE DAY CONVECTION.
KEWR FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND DIRECTION AND
GUSTS...AND FOR LATE DAY CONVECTION.
KTEB FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND
DIRECTION...AND FOR LATE DAY CONVECTION.
KHPN FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR LATE DAY CONVECTION.
KISP FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR SEA BREEZE
TIMING...AND FOR LATE DAY CONVECTION.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE...VFR.
TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS.
THU...FRI AND SAT MORNING...VFR.
SAT AFTERNOON...SUB VFR POSSIBLE.
&&
.MARINE...
WINDS AND SEAS ON TRACK THIS MORNING.
SCATTERED TSTMS COULD POSE A WIND THREAT FROM LATE THIS AFTERNOON
INTO THIS EVENING...OTHERWISE QUIET THROUGH TUE.
A CONVECTIVE COMPLEX MAY MOVE ACROSS THE WATERS WED AND PRODUCE
LOCALLY HIGHER WINDS/SEAS. LOW PRESSURE PASSING TO THE SOUTH AND
EAST WED NIGHT INTO THU WILL PRODUCE AN EASTERLY FLOW...BUT AT
THIS TIME APPEARS WEAK ENOUGH TO KEEP WINDS AND SEAS BELOW SCA
CRITERIA.
&&
.HYDROLOGY...
WITH PW INCREASING TO NEAR 1.5 INCHES...STRONGER TSTMS COULD
PRODUCE LOCALLY HEAVY RAIN WITH MINOR URBAN/POOR DRAINAGE
FLOODING POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING.
POTENTIAL EXISTS FOR A CONVECTIVE COMPLEX TO MOVE ACROSS THE AREA
LATE TUE NIGHT INTO WED. WHILE THERE IS SOME UNCERTAINTY OF THE
TRACK OF THE SYSTEM...THE POTENTIAL EXISTS FOR A MODERATE
RAINFALL EVENT WITH AREAL QPF AT LEAST AN INCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN/DW
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...DW
AVIATION...BC
MARINE...GOODMAN/DW
HYDROLOGY...GOODMAN/DWHazardous weather outlook, Aug 1, 2:35 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 235 PM EDT MON AUG 1 2011 CTZ005>012-NYZ078>081-177-179-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 235 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ067>075-176-178-021000- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 235 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO NEAR SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 235 PM EDT MON AUG 1 2011 ...SEVERE THUNDERSTORM WATCH 711 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-350-353-355-021000- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 235 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 1, 2:13 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT MON AUG 1 2011
CTZ009-011845-
SOUTHERN FAIRFIELD-
213 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER FAIRFIELD...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR 6 MILES WEST OF BRIDGEPORT...
AND MOVING SOUTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4123 7322 4115 7312 4114 7315 4117 7317
4111 7325 4112 7328 4110 7335 4117 7337
4120 7334 4122 7333 4121 7331 4123 7328
4121 7326 4123 7325
JSTSpecial weather statement, Aug 1, 2:36 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT MON AUG 1 2011
CTZ005-009-011915-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
236 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER CENTRAL FAIRFIELD COUNTY...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER REDDING AND EASTON MOVING SOUTHEAST AT 20
MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT.
LAT...LON 4140 7330 4124 7311 4120 7311 4119 7312
4116 7310 4114 7316 4117 7317 4114 7320
4114 7322 4113 7323 4110 7333 4135 7347
JSTSpecial weather statement, Aug 1, 2:58 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
258 PM EDT MON AUG 1 2011
NYZ080-011930-
SOUTHWEST SUFFOLK-
258 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER THE GREAT SOUTH BAY...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISLIP...AND MOVING EAST SOUTHEAST AT 25 MPH.
THIS STORM WILL BE...
NEAR DAVIS PARK BY 315 PM.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7313 4067 7312 4070 7314 4072 7323
4074 7322 4073 7302 4072 7308 4073 7313
4070 7314 4067 7311 4068 7304 4073 7292
4073 7287 4065 7310
JSTSpecial weather statement, Aug 1, 3:02 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
302 PM EDT MON AUG 1 2011
CTZ005-009-011905-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-
302 PM EDT MON AUG 1 2011
...THUNDERSTORMS HAVE WEAKENED...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STRONG THUNDERSTORMS OVER FAIRFIELD COUNTY WERE DISSIPATING
OVER THE TOWNS OF FAIRFIELD AND BRIDGEPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT.
LAT...LON 4140 7330 4124 7311 4120 7311 4119 7312
4116 7310 4114 7316 4117 7317 4114 7320
4114 7322 4113 7323 4110 7333 4135 7347
JSTSpecial weather statement, Aug 1, 3:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT MON AUG 1 2011
NYZ080-177-179-012030-
NORTHERN NASSAU-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
328 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL IMPACT NASSAU AND WESTERN SUFFOLK
COUNTIES...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINEOLA...AND MOVING SOUTHEAST AT 10 MPH.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...
VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4062 7362 4061 7365 4066 7373 4073 7373
4075 7370 4078 7374 4086 7367 4069 7326
4064 7322 4062 7325 4063 7331 4059 7356
4060 7356 4064 7338 4065 7339 4066 7342
4061 7363
JMCSpecial weather statement, Aug 1, 3:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT MON AUG 1 2011
NJZ104-NYZ071>073-012045-
BRONX-EASTERN BERGEN-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER-
343 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...EASTERN BERGEN...NEW YORK
(MANHATTAN) AND SOUTHERN WESTCHESTER COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR YONKERS...AND MOVING
SOUTHEAST AT 10 MPH.
PEOPLE IN BRONX...EASTERN BERGEN...NEW YORK (MANHATTAN) AND SOUTHERN
WESTCHESTER COUNTIES...INCLUDING RIVERDALE...YONKERS...ENGLEWOOD...
BRONXVILLE...EAST TREMONT...CO-OP CITY...NEW ROCHELLE...CITY ISLAND
AND THROGS NECK BRIDGE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7405 4102 7395 4100 7391 4101 7387
4096 7366 4094 7367 4094 7370 4093 7371
4091 7375 4086 7380 4081 7378 4082 7384
4081 7384 4081 7391
JMCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:00 AM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 1, 1:01 AM EDT | Special Weather Statement | OKX | Kings, Richmond | 59 min |
| Aug 1, 1:47 AM EDT | Special Marine Warning | OKX | 28 min | |
| Aug 1, 1:52 AM EDT | Special Weather Statement | OKX | Queens | 38 min |
| Aug 1, 2:10 AM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 1, 12:58 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 32 min |
| Aug 1, 1:36 PM EDT | Special Weather Statement | OKX | Bronx | 24 min |
| Aug 1, 1:55 PM EDT | Special Weather Statement | OKX | Bronx | 20 min |
| Aug 1, 2:21 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 39 min |
| Aug 1, 2:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 1, 3:28 PM EDT | Special Weather Statement | OKX | Nassau | 62 min |
| Aug 1, 3:38 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 52 min |
| Aug 1, 3:43 PM EDT | Special Weather Statement | OKX | Bronx | 62 min |
| Aug 1, 3:45 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 1, 4:05 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 115 min |
| Aug 1, 4:24 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 51 min |
| Aug 1, 4:32 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 58 min |
| Aug 1, 4:40 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 65 min |
| Aug 1, 4:54 PM EDT | Special Marine Warning | OKX | 21 min | |
| Aug 1, 5:32 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 58 min |
| Aug 1, 5:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 52 min |
| Aug 1, 5:53 PM EDT | Flash Flood Warning | OKX | Westchester | 112 min |
| Aug 1, 6:00 PM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 1, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 42 min |
| Aug 1, 6:07 PM EDT | Special Marine Warning | OKX | 53 min | |
| Aug 1, 6:18 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 102 min |
| Aug 1, 6:26 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 49 min |
| Aug 1, 6:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 22 min |
| Aug 1, 6:44 PM EDT | Special Marine Warning | OKX | 31 min | |
| Aug 1, 6:46 PM EDT | Areal Flood Advisory | OKX | Westchester | 77 min |
| Aug 1, 6:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 1, 6:52 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Westchester | 53 min |
| Aug 1, 7:10 PM EDT | Special Weather Statement | OKX | Nassau | 50 min |
| Aug 1, 7:12 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Queens | 39 min |
| Aug 1, 7:18 PM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Aug 1, 7:31 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 27 min |
| Aug 1, 7:36 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Aug 1, 7:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 1, 7:57 PM EDT | Special Marine Warning | OKX | 2 hr | |
| Jul 31, 10:35 PM EDT | Special Weather Statement | OKX | Essex, Union | 55 min |
| Aug 1, 7:42 PM EDT | Special Weather Statement | OKX | Bergen | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in New Jersey, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.